MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05apr2021.It was reported that there was friction and the coils would not pass the tip of the catheter.A10mm x 20cm interlock.035 embolic device was selected for a procedure.During the procedure, while inside the patient, the coils would not pass the tip of the catheter.There were no patient complications reported.However, device analysis revealed the interlocking arm was detached and there were missing fiber bundles.Device evaluated by mfr: visual inspection showed that only the coil was returned for this complaint.The coil fiber bundles had blood on them.The main coil was kinked and stretched.No more damages were found in the returned device.Microscopic inspection of the main coil showed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was detached.The main coil number of distal fiber bundles, zap tip outer diameter and primary coil outer diameter were within specifications, except for the number of proximal fiber bundles which was 18 out of 22-32.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11657635
Report Number2134265-2021-04791
Device Sequence Number11818396
Product Code KRD
UDI-Device Identifier08714729793137
UDI-Public08714729793137
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026096100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1